Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 51, NWS Wilmington, NC

July 4, 2016Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 4, 2016, 8:59 PM EDT for Robeson County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 8:59 PM EDT (00:59 UTC)
Expired
Jul 4, 2016, 9:42 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:08 PM EDTTSTM WND DMGRaynham, NCREPORTS OF MULTIPLE TREES DOWN IN AND AROUND RAYNHAM. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

673 
WUUS52 KILM 050059
SVRILM
NCC155-050200-
/O.NEW.KILM.SV.W.0051.160705T0059Z-160705T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 859 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PURVIS...OR
  11 MILES NORTH OF DILLON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUMBERTON...PEMBROKE...FAIRMONT...ST. PAULS...ROWLAND...SMITHS...
  RAEMON...PURVIS...HOWELLSVILLE...TOLARSVILLE...BUIE...
  ROBESON COMMUNITY COLLEGE...HESTERTOWN...ELROD...BARKER TEN MILE...
  PROSPECT...SOUTH OF THE BORDER...MCDONALD...
  RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 74 BETWEEN MILE
MARKERS 212 AND 210...BETWEEN MILE MARKERS 197 AND 195...AND BETWEEN
MILE MARKERS 200 AND 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 31.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 370.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3482 7889 3462 7883 3459 7883 3457 7886
      3452 7886 3451 7884 3447 7928 3456 7937
      3467 7941 3484 7891
TIME...MOT...LOC 0059Z 259DEG 18KT 3458 7929 

HAIL...1.00IN
WIND...60MPH
 
$$

MBB
2 follow-up statements
560 
WWUS52 KILM 050119
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
919 PM EDT MON JUL 4 2016

NCC155-050200-
/O.CON.KILM.SV.W.0051.000000T0000Z-160705T0200Z/
ROBESON NC-
919 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL ROBESON COUNTY...

AT 918 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRMONT...OR
7 MILES SOUTHWEST OF LUMBERTON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...PEMBROKE...FAIRMONT...SMITHS...HESTERTOWN...
HOWELLSVILLE...ELROD...ROBESON COMMUNITY COLLEGE...BARKER TEN MILE...
MCDONALD...RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3462 7883 3459 7883 3457 7886 3452 7886
      3448 7923 3457 7925 3468 7927 3472 7886
TIME...MOT...LOC 0118Z 267DEG 21KT 3458 7913 

HAIL...1.00IN
WIND...60MPH
 
$$

MBB
370 
WWUS52 KILM 050142
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
942 PM EDT MON JUL 4 2016

NCC155-050151-
/O.CAN.KILM.SV.W.0051.000000T0000Z-160705T0200Z/
ROBESON NC-
942 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROBESON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. THIS
STORM IS ALSO PRODUCING FREQUENT LIGHTNING. RESIDENTS ARE STILL
URGED TO MOVE INDOORS UNTIL IT PASSES. 

LAT...LON 3462 7883 3459 7883 3457 7886 3452 7886
      3448 7923 3457 7925 3468 7927 3472 7886
TIME...MOT...LOC 0140Z 259DEG 18KT 3460 7899 

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:21 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 4, 8:21 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
821 PM EDT MON JUL 4 2016

.SYNOPSIS...
Dangerous heat and humidity will persist through the week and into
the weekend as Bermuda high strengthens across the eastern
Carolinas. Heat advisories are possible each day through the week.
Scattered afternoon thunderstorms will also be possible each day.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 7 PM Monday...The most robust TSTMS are anticipated to
remain just N and NW of the forecast area where low-level
convergence is strongest associated with a quasi-stationary
frontal boundary. Because of the increasing drying trends aloft
we fully expect diurnal low-level cooling to thwart burgeoning
towers through middle and late evening, as upper support is
absent. Due to the myriad of creeping and twisting boundaries
will hold onto isolated TSTMS due to outflow mergers. No other
changes to the forecast, except did scale back sky cover a few
notches for the evening period. Heat advisory remains posted
overnight through Tuesday as above normal heat and humidity
prevail across NE SC and SE NC. Portions of the previous
forecaster discussion follow.

Although elevated instability will remain through the overnight,
but no significant shortwaves are progged to tap that so do not
expect convection to persist much after loss of heating. A strong
LLJ will drive winds 25-35 kts above the nocturnal inversion, so
despite the high humidity and rainfall today, no fog is forecast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Oppressive heat and humidity will characterize
the short term as Bermuda ridge exerts its influence across the
eastern Carolinas. This ridge will keep a stalled boundary to our
north, and as heights bulge and 850mb temps climb, Tue/Wed will both
feature well above normal temperatures with only isolated to
scattered convection. While the significant heat and humidity will
create a highly unstable atmosphere, very weak lapse rates combined
with dry mid-levels due to westerly flow and decreasing PWAT will
put a lid on convection, although the typical boundaries will, as
always, serve as a focus for updrafts developing into tstms.
Guidance has decreasing POP each day, and will carry schc/low chc
each aftn but with convection waning in a diurnal fashion after
dark. SPC maintains a MRGL risk for western portions of our area on
Tuesday, and a pulse downburst cannot be rule out, but total
coverage of severe will be minimal with only scattered convection as
a whole.

The bigger concern this period is some of the hottest temperatures
of the year. 850mb temps rising to 19-21C Tue and Wed will support
temps well into the 90s, which when combined with the very high
dewpoints will likely produce heat advisory criteria each aftn. The
ongoing heat advisory has been extended through Tuesday for heat
index values approaching 107 degrees. Wednesday will also be close
but enough dry air may preclude a widespread heat advisory despite
the continued very hot temperatures. Mins at night will drop only to
around 80 at the coast, upper 70s well inland.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 AM Monday...Mid level shortwave streaks by on Thursday
while piedmont trough remains in place. This should be a good
setup for scattered convection especially given the continued hot
weather yielding ample instability. Similar surface setup on
Friday but likely without any mid level forcing and weak ridging
tries to build. Hot weather with only widely scattered convection
will last through the weekend as the mid level ridging remains.
Most days of the long term appear to be good candidates for Heat
Advisories unless deep mixing and the westerly mid level flow puts
a slight dent in dewpoints.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
As of 00Z...Expect VFR through the valid TAF period, with
isolated convection tapering off later this evening.

Latest radar imagery depicts isolated convection mainly inland
across the forecast area, which will dissipate within the next
few hours. Tonight through Tuesday, quiet conditions are expected
with southwest winds around 10 to 12 kts. Given elevated boundary
layer winds, do not anticipate any fog development overnight.
Isolated convection possible.

EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR from
scattered convection each day. Possible brief MVFR from fog or low
ceilings each morning.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 7 PM Monday...Winds around high pressure have been around
15 kts from the SW, with a slight backing along with an increase
in speed to 20 kts within the near-shore sea breeze. These winds
will persist through this evening, before the sea breeze quits and
a more general 15 kts of wind returns to all the waters. Although
SW winds will persist overnight, a strong LLJ will help drive
speeds up to 20 kts, potentially slightly higher at times. This
will drive wave heights up to 3-5, with isolated 6 fters possible.
Both CHS and MHX have issued SCA for the overnight, so despite
very marginal criteria have opted to include an SCA for all the
ILM coastal waters from 6pm to 6a. Conditions will slowly improve
towards morning.

Thunderstorms inland will try to drift east this eve and tonight as
westerly winds persist in the atmospheric column. However, these
should weaken east of the sea breeze so only a few scattered showers
and weakening thunderstorms are possible.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Bermuda high pressure will be the dominant
feature through the short term as it expands into the eastern
Carolinas from the Atlantic. This will produce SW winds through
the period, with slightly nocturnal increase each night. Winds
much of the time will be around 15 kts, but increase to 20 kts or
higher at night, likely necessitating an SCA Wednesday night,
possibly another Thursday night although the LLJ looks a tad
weaker then. Seas will be 3-4 ft much of the period, with a slight
increase up to 5 ft Wednesday night. The sea spectrum will consist
of a continuous 8-9 sec SE wave and a more significant 5-6 sec SW
wave.

LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 AM Monday...Wind will be out of the southwest through
the period as high pressure offshore shows little movement. Seas
will average 2 to 4 ft, being a combo of SW wind wave and SE
swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT Tuesday for SCZ017-023-024-032-
     033-039-053>056.
NC...Heat Advisory until 7 PM EDT Tuesday for NCZ087-096-099-
     105>110.
     Coastal Flood Advisory until midnight EDT tonight for NCZ107.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ250-252-254-
     256.

&&

SYNOPSIS...JDW
NEAR TERM...JDW/8
SHORT TERM...JDW
LONG TERM...MBB
AVIATION...SGL
MARINE...JDW/MBB/8
Hazardous weather outlook, Jul 4, 7:55 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT MON JUL 4 2016

NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-053-055-
056-060000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
755 PM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-060000-
COASTAL BRUNSWICK-COASTAL HORRY-
755 PM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-060000-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
755 PM EDT MON JUL 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-060000-
INLAND NEW HANOVER-
755 PM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORY CRITERIA MAY BE REACHED EACH DAY THROUGH SATURDAY.

MINOR COASTAL FLOODING IS POSSIBLE ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON NEAR HIGH TIDE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Jul 4, 3:48 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     RIP CURRENTS     CAROLINA BEACH          34.04N  77.90W
07/04/2016                   NEW HANOVER        NC   UNKNOWN

            CAROLINA BEACH OCEAN RESCUE REPORTS TWO RESCUES TODAY
            DUE TO RIP CURRENTS.

&&

EVENT NUMBER ILM1600153

LACORTE
Local storm report, Jul 4, 3:49 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     RIP CURRENTS     MYRTLE BEACH            33.70N  78.89W
07/04/2016                   HORRY              SC   UNKNOWN

            LOCAL OCEAN RESCUE REPORTS 8 RESCUES TODAY DUE TO RIP
            CURRENTS.

&&

EVENT NUMBER ILM1600154

LACORTE
Special weather statement, Jul 4, 4:02 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON JUL 4 2016

NCZ105-107-109-042045-
INLAND NEW HANOVER NC-INLAND PENDER NC-INLAND BRUNSWICK NC-
402 PM EDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER...NORTHEASTERN
BRUNSWICK AND NORTHWESTERN NEW HANOVER COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHOENIX...OR 8 MILES NORTH OF LELAND...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT FREQUENT LIGHTNING AND TORRENTIAL RAIN.

LOCATIONS IMPACTED INCLUDE...
NORTHWEST...ROCKY POINT...CASTLE HAYNE...LONG CREEK...EDGECOMB...
ASHTON...PHOENIX...WRIGHTSBORO AND ST. HELENA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 402 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 426 AND 431.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3445 7759 3423 7810 3433 7818 3436 7816
      3462 7774 3446 7758
TIME...MOT...LOC 2001Z 239DEG 22KT 3435 7802

RGZ
Special weather statement, Jul 4, 7:26 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT MON JUL 4 2016

SCZ017-050000-
MARLBORO SC-
726 PM EDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN MARLBORO COUNTY UNTIL 800
PM EDT...

AT 726 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WALLACE...OR OVER CHERAW...MOVING EAST AT 20 MPH.

WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM, AND BRIEF
TORRENTIAL RAINFALL. DANGEROUS LIGHTNING STRIKES WILL ACCOMPANY THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALLACE...CHAVISTOWN AND GIBSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7968 3469 7953 3463 7979 3464 7980
      3465 7980 3466 7982 3466 7983 3469 7987
      3474 7989 3477 7993 3480 7993
TIME...MOT...LOC 2324Z 250DEG 15KT 3472 7985

COLBY
Special weather statement, Jul 4, 8:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
805 PM EDT MON JUL 4 2016

NCZ087-SCZ017-024-050045-
ROBESON NC-DILLON SC-MARLBORO SC-
805 PM EDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ROBESON...NORTHERN
MARLBORO AND NORTH CENTRAL DILLON COUNTIES UNTIL 845 PM EDT...

AT 804 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENNETTSVILLE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...RED SPRINGS...PEMBROKE...MAXTON...MCCOLL...ROWLAND...
CLIO...RAEMON...PURVIS...BUIE...SHANNON...CHAVISTOWN...DUNBAR...
WAKULLA...PROSPECT...ELROD...WALLACE...MCDONALD...TATUM AND RAYNHAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 208 AND
209...AND BETWEEN MILE MARKERS 210 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3454 7908 3453 7978 3461 7980 3461 7978
      3466 7982 3474 7984 3479 7966 3463 7946
      3477 7933 3482 7936 3484 7935 3483 7919
      3488 7913
TIME...MOT...LOC 0004Z 261DEG 32KT 3464 7971

MBB
Special weather statement, Jul 4, 8:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT MON JUL 4 2016

NCZ087-SCZ024-050130-
ROBESON NC-DILLON SC-
849 PM EDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT FOR ROBESON AND NORTH CENTRAL DILLON
COUNTIES UNTIL 930 PM EDT...

AT 849 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAEMON...OR 12 MILES SOUTHEAST OF LAURINBURG...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...FAIRMONT...MAXTON...ST. PAULS...
ROWLAND...BOARDMAN...HOWELLSVILLE...TOLARSVILLE...HAMER...WAKULLA...
REX...ELROD...SMITHS...RAEMON...PURVIS...BUIE...
ROBESON COMMUNITY COLLEGE AND SHANNON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 191 AND 214.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 197 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 38.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7894 3474 7886 3469 7881 3467 7881
      3459 7883 3457 7886 3452 7886 3451 7884
      3446 7890 3444 7896 3440 7897 3450 7945
      3458 7948 3462 7945 3463 7946 3477 7933
      3480 7935 3484 7929 3483 7919 3495 7903
TIME...MOT...LOC 0049Z 261DEG 28KT 3460 7937

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:05 PM EDTSpecial Weather StatementILMRobeson40 min
Jul 4, 8:49 PM EDTSpecial Weather StatementILMRobeson41 min
Jul 4, 9:50 PM EDTSpecial Weather StatementILMBladen55 min
Jul 5, 7:25 PM EDTSevere Thunderstorm WarningILMRobeson50 min
Jul 5, 7:48 PM EDTSpecial Weather StatementILMRobeson27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.